Alert archive / Missouri / Special Weather Statements in 2017

Special Weather Statement, NWS St. Louis, MO

August 2, 2017City of Saint Louis, Missouri

NWS St. Louis, MO issued this special weather statement at Aug 2, 2017, 8:41 PM CDT for City of Saint Louis, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2017, 8:41 PM CDT (01:41 UTC)
Expired
Aug 2, 2017, 9:30 PM CDT
In force
49 min
Issued by
NWS St. Louis, MO

County City of Saint Louis, MO

The radar

The St Louis radar (KLSX), 46 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

661 
WWUS83 KLSX 030141
SPSLSX

Special Weather Statement
National Weather Service St Louis MO
841 PM CDT WED AUG 2 2017
 
ILZ100>102-MOZ063-064-030230-
St. Clair IL-Madison IL-Monroe IL-St. Louis MO-St. Louis City MO-
841 PM CDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MONROE...
SOUTHWESTERN MADISON...NORTHWESTERN ST. CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS AND SOUTH CENTRAL ST. LOUIS COUNTIES IN EAST
CENTRAL MISSOURI AND ST. LOUIS CITY UNTIL 930 PM CDT...

At 841 PM CDT, Doppler radar was tracking a strong thunderstorm over
St. Louis, moving northeast at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
St. Louis, Belleville, University City, Granite City, Kirkwood, East
St. Louis, Collinsville, Webster Groves, Fairview Heights, Clayton,
Cahokia, Crestwood, Columbia, Richmond Heights, Ladue, Brentwood,
Maplewood, Shrewsbury, Glendale and Pontoon Beach.

This includes Interstate 64 in Illinois between exits 9 and 12.
 
This also includes  Scott Joplin Historic Site and Horseshoe Lake
State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3843 9020 3860 9041 3877 9016 3862 8994
TIME...MOT...LOC 0141Z 229DEG 10KT 3862 9020 

$$

GKS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:26 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 2, 6:26 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
626 PM CDT Wed Aug 2 2017

.SHORT TERM...  (Through Late Thursday Afternoon)
Issued at 254 PM CDT Wed Aug 2 2017

Scattered showers and thunderstorm ongoing in the region will
dissipate this evening with the loss of daytime heating. Another
short wave will approach the area on Thursday. There will be a
chance for scattered showers and thunderstorms with the highest
chance being north of interstate 70 and the St. Louis metro
tomorrow afternoon. Temperatures will be seasonal with southwesterly
flow through Thursday afternoon.

Kelly

.LONG TERM...  (Thursday Night through Next Wednesday)
Issued at 254 PM CDT Wed Aug 2 2017

A cold front will stretch across northwest IL through northeast MO
into southeast KS early Thursday evening, with a pre-frontal trof
bi-secting metro St. Louis into south central MO. The front will
continue moving southeastward across the CWA on Thursday night as
the associated upper level trof digs southeastward thru the MS
Valley/Great Lakes. Ample CAPE and deep layer shear will be
present to support multicell storms along/ahead of the cold front
and pre-frontal trof, with coverage increasing from isolated-
widely scattered in central MO to scattered-numerous into western
IL. A few strong-severe storms will be possible afternoon into
the evening given the instability/shear profiles, with damaging
winds the primary threat.

The upper level trof will continue to deepen across the eastern U.S.
on Friday with surface high pressure building into the area and
dominating through Friday night. Low level CAA is fairly impressive
for early August and will contribute to below normal temperatures.

The upper level trof broadens over the weekend into the first part
of next week with a series of short wave trofs traversing the
region. Differing model solutions on the strength/timing of these
features lead to a period of uncertainty with respect to the
details. Initially a southwesterly LLJ will promote strong low level
WAA and moisture convergence in the wake of the retreating surface
high Saturday into Sunday. This is followed by passage of a surface
low/cold front sometime late Sunday into Monday. Again timing,
strength, and placement details contribute to uncertainty, but the
consensus is that the period from late Saturday through Sunday night
will feature an increasing threat of showers and thunderstorms
including potential for multiple MCSs.

Glass

&&

.AVIATION...  (For the 00z TAFs through 00z Thursday Evening)
Issued at 555 PM CDT Wed Aug 2 2017

SPECIFICS FOR KCOU, KUIN: Scattered thunderstorms were located
near the terminals at TAF issuance. One small cluster of storms
may reach KUIN during the first hour or two of the TAF period.
Overall, SHRA/TSRA coverage should diminish during the first 0-4
hours. Light fog is possible between 09-13z. Winds will remain
variable until a cold front approaches the region after 12z.
Scattered SHRA/TSRA are expected with the frontal passage.

SPECIFICS FOR KSTL, KSUS, KCPS: Scattered SHRA/TSRA are expected
to remain away from the St. Louis metro area terminals during the
first 0-3 hours. Light fog is possible between 09-13z at KSUS and
KCPS. Winds will remain variable until a cold front approaches
the region during the last 6-12 hours of the TAF period. Scattered
SHRA/TSRA are expected with the frontal passage.

Kanofsky

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 2, 3:40 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
340 PM CDT Wed Aug 2 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
340 PM CDT Wed Aug 2 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few strong to severe storms will be possible Thursday afternoon
and evening as a cold front progresses across the area. The
primary severe weather threat will be damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Glass

In the hours before

Special weather statement, Aug 2, 8:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
841 PM CDT WED AUG 2 2017

ILZ100>102-MOZ063-064-030230-
St. Clair IL-Madison IL-Monroe IL-St. Louis MO-St. Louis City MO-
841 PM CDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MONROE...
SOUTHWESTERN MADISON...NORTHWESTERN ST. CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS AND SOUTH CENTRAL ST. LOUIS COUNTIES IN EAST
CENTRAL MISSOURI AND ST. LOUIS CITY UNTIL 930 PM CDT...

At 841 PM CDT, Doppler radar was tracking a strong thunderstorm over
St. Louis, moving northeast at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
St. Louis, Belleville, University City, Granite City, Kirkwood, East
St. Louis, Collinsville, Webster Groves, Fairview Heights, Clayton,
Cahokia, Crestwood, Columbia, Richmond Heights, Ladue, Brentwood,
Maplewood, Shrewsbury, Glendale and Pontoon Beach.

This includes Interstate 64 in Illinois between exits 9 and 12.

This also includes  Scott Joplin Historic Site and Horseshoe Lake
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3843 9020 3860 9041 3877 9016 3862 8994
TIME...MOT...LOC 0141Z 229DEG 10KT 3862 9020

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:04 PM CDTSpecial Weather StatementLSXMontgomery41 min
Aug 3, 6:10 PM CDTSpecial Weather StatementLSXReynolds50 min
Aug 3, 12:24 AM CDTAreal Flood AdvisoryLSXAdams4 hr
Aug 3, 5:46 PM CDTSpecial Weather StatementLSXBond44 min
Aug 3, 5:49 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison20 min
Aug 3, 6:39 PM CDTSpecial Weather StatementLSXFayette51 min
Aug 3, 6:45 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Montgomery17 min

Nearby

Special Weather Statements in Missouri, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.